I think I have labile BP. I been feeling run down and out of breat and rapid pulse with little actitivy. SO I stopped my BP meds. Well the rapid pulse went away, I am no longer out of breath.
I take phentermine which doesn't affect my BP or pulse without my blood pressure pills, but I do have a problem with my diastolic. I always have for the past 4 years. Ladt night I took my bp and it was 143/101. I took it 5 minutes later and it was 130/90, then even later and it went down to 120/88.
This morning it was 111/88 last reading was 121/91. I have a history of getting massive spike in my BP such as 181/110 so I dont like to play around with this by not taking my meds. I don't know what to do!!
Benicar I was so bad I couldnt even brush my haor or tie my shoes without being out of breath and I would have episodes of a really high pulse, mostly in the AM.
I took Azor, same issues.
Lisinipril has been kinder but I am stil having problems.
What is left for me? Seems like anything I take increases pulse and causes me to be out of breath.
Beta blockers are good for labile BP. They blunt the response to certain chemicals, such as adrenaline and noradrenaline, which surge during periods of stress. The beta blockers attenuate this heightened response by blocking the chemicals from reaching he heart (and blood vessels for certain BB's).
The Following User Says Thank You to soflsun For This Useful Post: Flutterbye77 (06-08-2011)
Ihave heard people complain of being short of breath on BB's though. I am not against them but I have to admit I haven't heard much positive. But maybe it's something i need to consider or my doctor needs to.
Ihave talked about this before on the boards, but my main problem is my diastolic. It's usually high or on the high side and when I get upset or anxious my diastolic can jump up to 120 and go down pretty quick. I can get number suich as 100/95 that scares me. But more commonly 115/92 is what I see a lot of. So I don't have a problem with my systolic, natually my systolic has shot up in the past but i think it's to balance out the insane diastolic I get at times.
From my experience...the stress response usually affects systolic pressure more, but it definitely has an impact on both numbers. Beta blockers bring down both systolic and diastolic, but they tend to have more effect on whichever is more elevated...since that (systolic or diastolic, whichever is elevated) is whatever the chemicals are effecting more. You are win-win for BB's in my opinion. They are good for labile hypertension and since you have a higher pulse anyway, it will probably feel good for it to be a bit lower...which beta blockers do also. Good luck!
well my pulse isn't high unless I take BP medication. I don't know why I have a high diastolic, I have yet to find anyone like me. It's all people with systolic issues and maybe this is why I react the way I do in BP meds. Just a guess. My BP just a 10 minutes ago was 119/88, 5 minutes ago it was 133/91. Seems like I always get strange numbers like that
Although my bp rarely goes above 120/80 when it does get elevated the systolic is far less likely to be above 120, for instance when I am anxious I will get like 111/81 which I know is not high but the systolic is low and the diastolic is technically above normal. My average right now for the year is 108/75 so still the systolic is much lower than the diastolic. I don't really have much advice since I am not on meds but I just wanted to tell you I know how you feel and I have similar issues.
Hang in there.